Skip to main content

Continuing Education

What is PSNet Continuing Education?

PSNet Continuing Education offerings includes WebM&M Spotlight Cases and Commentaries, which are certified for Continuing Medical Education/ Continuing Education Units (CME/CEU) and Maintenance of Certification (MOC) credit through two organizations.

1. University of California, Davis (UCD) Health Office of Continuing Medical Education

Effective November 2019, each WebM&M Spotlight Cases and Commentary is certified for the AMA PRA Category 1™and Maintenance of Certification (MOC) through the American Board of Internal Medicine by the Office of Continuing Medical Education (OCME) at UCD, Health.

Learn more about how to earn credit from UCD

UCD's CME Security and Privacy

2. University of California San Francisco (UCSF)

AHRQ PSNet’s WebM&Ms offers CME and MOC credit for physicians and continuing education units (CEU) for nurses for completion of Spotlight modules. Credit is available only for physicians and nurses, although physician assistants may be eligible.

Learn more about how to earn credit from UCSF

UCSF's CME Terms & Conditions and Privacy Statement


How does it work?

Earn CME or MOC credit, and trainee certification by successfully completing these quizzes based on Cases & Commentaries.

  • Individuals must achieve a passing score of 80% or higher within two attempts.
  • If you fail a quiz twice, the quiz will become unavailable, but the Spotlight case will be available as read-only.

New WebM&M Spotlight Cases

Kevin J. Keenan, MD, and Daniel K. Nishijima, MD, MAS | July 8, 2022

A 58-year-old man with a past medical history of seizures presented to the emergency department (ED) with acute onset of left gaze deviation, expressive aphasia, and right-sided hemiparesis. The patient was evaluated by the general neurology team in... Read More

Take the Quiz
David Barnes, MD and Joseph Yoon, MD | April 27, 2022

An 18-month-old girl presented to the Emergency Department (ED) after being attacked by a dog and sustaining multiple penetrating injuries to her head and neck. After multiple unsuccessful attempts to establish intravenous access, an intraosseous (IO... Read More

Take the Quiz
John Landefeld, MD, MS, Sara Teasdale, MD, and Sharad Jain, MD | February 23, 2022

A 65-year-old woman with a history of 50 pack-years of cigarette smoking presented to her primary care physician (PCP), concerned about lower left back pain; she was advised to apply ice and take ibuprofen. She returned to her PCP a few months later... Read More

Take the Quiz

All WebM&M Spotlight Cases (7)

1 - 7 of 7 WebM&M Spotlight Cases
Adam Wright, PhD, and Gordon Schiff, MD| October 30, 2019
Following resection of colorectal cancer, a hospitalized elderly man experienced a pulmonary embolism, which was treated with rivaroxaban. Upon discharge home, he received two separate prescriptions for rivaroxaban (per protocol): one for 15 mg twice daily for 10 days, and then 20 mg daily after that. Ten days later, the patient's wife returned to the pharmacy requesting a refill. On re-reviewing the medications with her, the pharmacist discovered the patient had been taking both prescriptions (a total daily dose of 50 mg daily). This overdose placed him at very high risk for bleeding complications.
Take the Quiz
Anne M. Turner, MD, MLIS, MPH| October 1, 2017
A Spanish-speaking woman presented to an urgent care clinic complaining of headache and worsening dizziness, for which the treating clinician ordered an MRI. When the results came in with no concerning findings later that day, the provider used Google Translate to write a letter informing the patient of the results. The patient interpreted the letter to mean that the results were concerning. This miscommunication led to patient distress and extra visits to both urgent care and the emergency department.
Urmimala Sarkar, MD, MPH| October 1, 2013
Although the mother of a child, born male who identified as and expressed externally as a girl, had alerted the clinic of the child's preferred name when making the appointment, the medical staff called for the patient in the waiting room using her legal (masculine) name.
Carlton R. Moore, MD, MS| August 1, 2012
Drawn on a Thursday, basic labs for a 10-year-old girl came back over the weekend showing a high glucose level, but neither the covering physician nor the primary pediatrician saw the results until the patient's mother called on Monday. Upon return to the clinic for follow-up, the child's glucose level was dangerously high and urinalysis showed early signs of diabetic ketoacidosis.
Abigail Zuger, MD| June 1, 2011
An adolescent girl passed out after a soccer game, and her father, a physician, took her to the pediatrician for tests. The physician father obtained a copy of his daughter’s ECG, panicked because it was not normal, and began guiding his daughter’s medical care.
Beth Devine, PharmD, MBA, PhD| April 1, 2010
A medication dispensing error causes nausea, sweating, and irregular heartbeat in an elderly man with a history of cardiac arrhythmia. Investigation reveals that the patient was given thyroid replacement medication instead of antiarrhythmic medication.
Ted Eytan, MD, MS, MPH| October 1, 2008
An elderly, non–English-speaking man with diabetes was admitted to the hospital twice in 8 days due to hypoglycemia. At discharge, the patient was instructed not to take any antidiabetic medications. In between hospitalizations, he saw his primary care physician, who restarted an antidiabetic medication.